Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2004, 3:49 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2004, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 6, 2004, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WUUS54 KLCH 062049 SVRLCH LAC019-023-062115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 PM CDT TUE APR 6 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 415 PM CDT * AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SABINE NATIONAL WILDLIFE REFUGE..AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HACKBERRY. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3001 9377 2980 9353 3001 9334 3012 9368 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:15 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 3:15 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT TUE APR 6 2004 .DISCUSSION... TORNADO WATCH 47 UNTIL 4 PM...APPEARS TO BE TWO MCSS...ONE ABOUT 50 NM S OF GLS...AND ONE OVER JEFFERSON COUNTY IN SE TX. THIS ENTIRE SYSTEM WILL CONTINUE TO TRAVERSE EAST AROUND 30 MPH ACROSS THE REMAINDER OF LA THIS EVENING...WITH THE GREATEST THREAT OF DAMAGING WINDS...HAIL...AND POSSIBLE TORNADOES FROM I-10 SOUTH INTO THE COASTAL WATERS. THE MCS SHOULD BE APPROACHING LCH SOUTH BY 4:30-5 PM CDT...AND LFT BY 7 PM. SPC SUGGESTS THE MCS WILL WEAKEN WHEN ENTERING INTO S LA INTO INCREASING STABILITY...HENCE MAY NOT ISSUED ADDITIONAL WW IN S LA. WILL CONTINUE THE 80% FOR ENTIRE AREA FOR EARLY EVENING...DECREASING BY MIDNIGHT. AS THE UPPER LOW OVER THE OK/TX PANHANDLE SLOWLY TRAVELS EAST TONIGHT AND WEDNESDAY...INCREASED MOISTURE AND INSTABILITY IS THE REASON FOR LEAVING 50% N...30% SOUTH...ESPECIALLY AFTER AFTERNOON HEATING OF NEAR 80 DEGREES. THE LOW/TROF AXIS WILL BE CLOSEST TO OUR AREA BY 00 THU (OR WED 7 PM)...LEAVING 30% EVENING POPS. OTHERWISE...GRADUAL CLEARING SKIES FOR THU AND FRI. THE EXTENDED IS A BIT MESSY. DURING THE DAY SAT...A LARGE AMPLITUDE TROF OVER THE ROCKIES WILL GRADUALLY DEEPEN DURING THE DAY... INCREASING CLOUDINESS AND THE CHANCES OF RAIN BY EVENING. BY SUN... THE MRF ADVERTISES A SFC LOW TO REMAIN OVER THE GULF...WHILE SE TX/SW LA REMAINS ON THE COOLER SIDE BRINGING OVERRUNNING RAIN. THIS LOW CAN EASILY BE ACROSS C LA...PUTTING US ON THE WARM SECTOR AND A REPEAT OF TODAY. PUT GOOD CHANCE OF TSRA FOR SUN MONDAY ANYRATE. BY MON...SKIES WILL BEGIN TO CLEAR BY AFTERNOON...WITH THE SFC HIGH OVER THE AREA BY TUE MORNING. THIS SHOULD GIVE TEMPS IN THE MID TO UPPER 40S BY EARLY TUE. DML && .PRELIMINARY POINT TEMPS/POPS... LCH 62 80 64 82 / 80 30 30 0 BPT 63 82 64 83 / 80 30 30 0 AEX 57 79 58 81 / 80 50 30 0 LFT 62 80 61 81 / 80 30 30 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 08/08
Hazardous weather outlook, Apr 6, 5:18 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CDT TUE APR 6 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 062230- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- EVANGELINE-HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- WATERS FOR LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- 518 AM CDT TUE APR 6 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF THUNDERSTORM ACTIVITY OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING WILL MOVE EASTWARD THROUGH THE DAY AND INTO SOUTHEAST TEXAS BY THIS AFTERNOON AND SOUTH-CENTRAL LOUISIANA THROUGH THE EVENING. SEVERE WEATHER IS POSSIBLE MAINLY OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AS INSTABILITY WILL INCREASE ACROSS THIS REGION ALONG A WARM FRONT. THE MAIN THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA WEDNESDAY AND COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHEAST TEXAS AND WESTERN LOUISIANA. DRY WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH ANOTHER CHANCE OF THUNDERSTORMS POSSIBLE ON SATURDAY AND SATURDAY AHEAD OF A COLD FRONT. LIGHT RAIN IS POSSIBLE BEHIND THE FRONT SUNDAY AND MONDAY. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. WILEY
In the hours before
Special weather statement, Apr 6, 11:48 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1148 AM CDT TUE APR 6 2004 GMZ450-470-LAZ030-041-051-TXZ180>182-201-215-216-061900- BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-HARDIN-JASPER-JEFFERSON- NEWTON-ORANGE-TYLER- 1148 AM CDT TUE APR 6 2004 ...TORNADO WATCH IN EFFECT UNTIL 4 PM... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS ENTERING THE HOUSTON AREA LATE THIS MORNING IS EXPECTED TO REACH THE BEAUMONT AREA VERY EARLY THIS AFTERNOON AND THE LAKE CHARLES AREA BETWEEN 1 AND 2 PM. A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF I-10 TO INCLUDE THE COASTAL WATERS. TORNADOES...DAMAGING THUNDERSTORM WINDS...LARGE HAIL...DEADLY LIGHTNING AND RAINFALL TOTALS OF 1 TO 2 INCHES IN A SHORT TIME PERIOD WILL BE POSSIBLE. SIGNIFICANT FLOODING IS NOT EXPECTED...HOWEVER...SOME LOCALIZED FLOODING OF LOW LYING AREAS COULD OCCUR. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. MOGGED
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:13 PM CDT | Special Marine Warning | LCH | 32 min | |
| Apr 6, 2:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 6, 6:23 PM CDT | Special Marine Warning | LCH | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.